MAUDE Adverse Event Report: ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number MP-P5SAT
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for this catheter detached failure mode (in situ for more than 4 years) is catheter pinch-off syndrome, which is cautioned in the device's directions for use (dfu).A device history record (dhr) review could not be conducted since the port packaging lot number is unknown.Labeling review: the directions for use (dfu) that is supplied with this device, contains the following statements: catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use.Each access to the vortex® mp port system should be performed using aseptic technique.· use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement.Instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications: use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: - infection - occlusion - drug extravasation (leakage) - catheter pinch-off - fibrin sheath - thromboembolism a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2010, minor plaintiff underwent placement of an angiodynamics vortex product, model number: mp-p5sat and lot number: 513785.The device was implanted by dr.(b)(6) m.D., at (b)(6) medical center in (b)(6) texas, for the purpose of treating hypogammaglobulinemia.On or about (b)(6) 2015, minor plaintiff underwent removal of the port by dr.(b)(6) m.D., at (b)(6) medical center.During the procedure, dr.Miller discovered that the indwelling catheter fractured in two locations.On or about (b)(6) 2015, minor plaintiff underwent an additional procedure in an attempt to remove the fractured catheter.The procedure, performed by dr.(b)(6) m.D., was unsuccessful.A fragment of the catheter remains inside of minor plaintiff.

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22579217
Report Number1317056-2025-00191
Device Sequence Number9229075
Product Code LJT
UDI-Device IdentifierH787MPP5SAT0
UDI-PublicH787MPP5SAT0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP-P5SAT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown